Pharmacokinetic Study of Isoniazid and Rifampicin in Patients Suffering from Antitubercular Drugs (ATD) Induced Hepatotoxicity
- *Corresponding Author:
- Tevatia S
Department of Periodontology and Implantology
I.T.S. Centre for Dental Studies and Research
Muradnagar, Ghaziabad, Uttar Pradesh, India
E-mail: [email protected]
Received date: August 22, 2016; Accepted date: November 11, 2016; Published date: November 22, 2016
Citation: Rath R, Tevatia S (2016) Pharmacokinetic Study of Isoniazid and Rifampicin in Patients Suffering from Antitubercular Drugs (ATD) Induced Hepatotoxicity. J Bioequiv Availab 8:290-293. doi: 10.4172/jbb.1000312
Copyright: © 2016 Rath R, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Various drugs have been used for the treatment of antitubercular treatment. Such drugs may often lead to hepatotoxicity.
Aim: To Access the pharmacokinetic profile of rifampicin and isoniazid and metabolites of isoniazid viz. Mono Acetyl Hydrazine (MAH) and Diacetyl Hydrazine (DAH) in patients of pulmonary tuberculosis which served as control group and in patients of Antitubercular Drugs (ATD) induce hepatotoxicity.
Materials and methods: Ten patients of pulmonary tuberculosis already receiving ATD for at least last four weeks and had no clinical hepatotoxicity and ten patients of pulmonary tuberculosis suffering from ATD induced hepatotoxicity were included. Liver Function Test Serum bilirubin, SGOT, SGPT, Serum Alkaline phosphatase, Prothrombin time, HbsAg, IgM anti HBc for hepatitis B, blood urea and serum creatinine were investigated.
Results: Patients suffering from ATD induced hepatotoxicity have shown increased peak serum Conc. t1/2 and decrease in serum clearance of INH and increase in peak serum concentration, AUC & decrease clearance of RMP indicating that there was delayed elimination of both the drugs (RMP, INH) which may further cause hepatotoxicity.
Conclusion: It was concluded that in patients of liver derangement low dose of INH and rifampicin should be given and plasma levels of MAH may act as an indicator to predict hepatotoxicity in patients receiving antitubercular treatment.